MAUDE Adverse Event Report: BECTON DICKINSON, S.A. PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. PROTECTOR P14; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515100
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that protector p14 leaked.The following information was provided by the initial reporter: reconstitution of busulfan by the nurse in the department (because of the weekend).Wearing nitrile gloves, gown, plastic forearm protection.Bottle was pierced and preparation started with the secure system when i realized that drops of product were running down the bottle onto my hand.Tingling sensation: gloves removed, fingers immediately rinsed with warm water , hand washing with mild soap.Then another nurse (protection, double pair of gloves) took over for the end of the preparation.Disposal of the device in the blue chemo box.Consequences for the patient: none.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or physicals samples that display the reported issue were provided for investigation.A device history was performed and found no no-conformances related to the reported issue during production of batch 1807125.Four retained samples of the same lot were used for additional evaluation.The protectors were successfully connected to the vials, ensuring they fit properly.The product was evaluated and no damage or defects were observed.Functional testing was performed on the samples, no leak between the protector and vial was identified.Product undergoes visual and functional testing throughout manufacturing, including leakage testing.Results were reviewed for lot 1807125 and no issues related to the reported event were found.Based on the available information we are not able to identify a root cause related to the manufacturing process at this time.
 
Event or Problem Description
It was reported that protector p14 leaked.The following information was provided by the initial reporter: reconstitution of busulfan by the nurse in the department (because of the weekend).Wearing nitrile gloves + gown + plastic forearm protection.Bottle was pierced and preparation started with the secure system when i realized that drops of product were running down the bottle onto my hand.Tingling sensation: gloves removed, fingers immediately rinsed with warm water + hand washing with mild soap.Then another nurse (protection +++ double pair of gloves) took over for the end of the preparation.Disposal of the device in the blue chemo box.Consequences for the patient: none.

Brand Name
PROTECTOR P14
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key12081149
Report Number3003152976-2021-00348
Device Sequence Number19896119
Product Code ONB
UDI-Device Identifier00382905151002
UDI-Public00382905151002
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Catalogue Number515100
Device Lot Number1807125
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1